MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U357586
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a lot history review is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Medical device - expiry date: 05/2022.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the brachial artery, the pta balloon allegedly ruptured.It was further reported that the balloon tore in half after the delivery system became stuck on the guidewire.Reportedly, medical intervention was required to remove the detached segment.The detached segment was successfully removed from the patient.Patient is reportedly stable.
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: the device was returned for evaluation.A visual inspection was performed, and the device was found in two segments.Segment one consist of the partial balloon (circumferential rupture) and catheter shaft.Segment two consist of the partial outer catheter shaft and remaining balloon.No other anomalies were noted to the device.Performance evaluation was not performed due to the condition of the device.Therefore, the investigation is confirmed for the reported detachment of device or device component, as the device was returned in two segments, with a portion of the balloon and catheter shaft and also confirmed for the reported balloon rupture, as the circumferential balloon rupture was noted during visual inspection.The definitive root cause for the reported material rupture and detachment of device or device component could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 05/2022),g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035 PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10047828
Report Number2020394-2020-03389
Device Sequence Number3292727
Product Code LIT
UDI-Device Identifier00801741093968
UDI-Public(01)00801741093968
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357586
Device Catalogue NumberU357586
Device Lot NumberCMDT0608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2020
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date05/12/2020
Supplement Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR